Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 110, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 3, 2012, 4:32 PM CDT for Franklin County, Harlan County, Nebraska. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 4:32 PM CDT (21:32 UTC)
- Expired
- May 3, 2012, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Franklin County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:35 PM CDT | HAIL 2.75 | 5 Nw Republican City, NE | |
| May 3, 4:49 PM CDT | HAIL 1 | 5 Nw Republican City, NE | |
| May 3, 4:51 PM CDT | HAIL 1.25 | 2 N Republican City, NE | HAIL...SLIGHTLY BIGGER THAN QUARTERS...ONGOING 2 MILES NORTH OF REPUBLICAN CITY. |
| May 3, 5:04 PM CDT | HAIL 1.75 | Republican City, NE | |
| May 3, 5:22 PM CDT | HAIL 1.5 | Naponee, NE | QUARTER TO PING PONG BALL SIZE HAIL ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS53 KGID 032132
SVRGID
NEC061-083-032215-
/O.NEW.KGID.SV.W.0110.120503T2132Z-120503T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 515 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR REPUBLICAN CITY...OR 21 MILES SOUTHEAST OF
HOLDREGE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
REPUBLICAN CITY...HARLAN COUNTY DAM...NAPONEE AND BLOOMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4022 9889 4000 9906 4000 9930 4014 9935
4027 9919
TIME...MOT...LOC 2132Z 306DEG 12KT 4016 9920
WIND...HAIL <50MPH 1.75IN
$$4 follow-up statements
795
WWUS53 KGID 032138
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CDT THU MAY 3 2012
NEC061-083-032215-
/O.CON.KGID.SV.W.0110.000000T0000Z-120503T2215Z/
FRANKLIN NE-HARLAN NE-
438 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARLAN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE. THIS STORM WAS LOCATED NEAR REPUBLICAN CITY...OR 22
MILES SOUTH OF HOLDREGE...MOVING SOUTHEAST AT 15 MPH.
IN ADDITION...AT 435 PM CDT BASEBALL SIZE HAIL WAS REPORTED 5 MILES
NORTHWEST OF REPUBLICAN CITY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REPUBLICAN CITY...HARLAN COUNTY DAM...NAPONEE AND BLOOMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4022 9889 4000 9906 4000 9930 4014 9935
4027 9919
TIME...MOT...LOC 2137Z 306DEG 12KT 4014 9924
WIND...HAIL <50MPH 2.75IN
$$881
WWUS53 KGID 032150
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
450 PM CDT THU MAY 3 2012
NEC061-083-032215-
/O.CON.KGID.SV.W.0110.000000T0000Z-120503T2215Z/
FRANKLIN NE-HARLAN NE-
450 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARLAN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR REPUBLICAN CITY...OR 24 MILES SOUTH OF
HOLDREGE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HARLAN COUNTY DAM...NAPONEE AND BLOOMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4022 9889 4000 9906 4000 9930 4014 9935
4027 9919
TIME...MOT...LOC 2150Z 306DEG 12KT 4011 9919
WIND...HAIL <50MPH 1.75IN
$$251
WWUS53 KGID 032203
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT THU MAY 3 2012
NEC061-083-032215-
/O.CON.KGID.SV.W.0110.000000T0000Z-120503T2215Z/
FRANKLIN NE-HARLAN NE-
503 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARLAN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...
AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR REPUBLICAN CITY...OR 25 MILES SOUTHEAST OF
HOLDREGE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NAPONEE AND BLOOMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4022 9889 4000 9906 4000 9930 4014 9935
4027 9919
TIME...MOT...LOC 2204Z 306DEG 12KT 4011 9915
WIND...HAIL <50MPH 1.75IN
$$115
WWUS53 KGID 032214
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
514 PM CDT THU MAY 3 2012
NEC061-083-032223-
/O.EXP.KGID.SV.W.0110.000000T0000Z-120503T2215Z/
FRANKLIN NE-HARLAN NE-
514 PM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARLAN AND
SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHWESTERN FRANKLIN COUNTY UNTIL 600 PM CDT.
LAT...LON 4022 9889 4000 9906 4000 9930 4014 9935
4027 9919
TIME...MOT...LOC 2213Z 306DEG 12KT 4009 9912
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:32 PM CDT, 1 hour earlier.
Area forecast discussion, May 3, 3:32 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 332 PM CDT THU MAY 3 2012 .SHORT TERM...THROUGH 00Z SATURDAY. MORNING UPPER AIR ANALYSIS INDICATES QUASI-ZONAL FLOW PERSISTING ACROSS MUCH OF THE CENTRAL CONUS...WITH A MID LEVEL SHORTWAVE TROUGH OVER THE NORTHWESTERN CONUS. MID AND UPPER LEVEL JET ENERGY REMAINS RELEGATED TO THE NORTHWEST OF OUR CWA FOR THE MOST PART. WATER VAPOR IMAGERY SHOWS INCREASED VALUES OF MID LEVEL MOISTURE MOVING INTO THE WESTERN CONUS FROM THE PACIFIC...WITH SOME OF THIS MOISTURE ALSO WORKING INTO THE CENTRAL PLAINS. VISIBLE SATELLITE IMAGERY SHOWS A DECAYING STRATUS DECK OVER THE SOUTHEASTERN HALF OF OUR CWA...WITH AN EXPANSIVE CU FIELD OVERTAKING THIS SAME AREA. AT THE SURFACE AN AREA OF LOW PRESSURE REMAINS SITUATED OVER CENTRAL KANSAS...WITH A TROUGH AXIS EXTENDING NORTH/NORTHEAST FROM THE LOW INTO PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. LOCATIONS NEAR AND EAST/SOUTHEAST OF THIS SURFACE TROUGH ARE OBSERVING SURFACE DEW POINTS IN THE MID TO UPPER 60S...WITH DEW POINTS GENERALLY IN THE 50S THROUGH LOCATIONS FARTHER WEST/NORTHWEST. IN ADDITION TO THE SURFACE TROUGH...THE STRATUS DECK FROM EARLIER TODAY HAS ALSO CREATED A DIFFERENTIAL HEATING BOUNDARY FROM JUST EAST OF KHDE...TO NEAR KHSI AND KAUH. THE OVERALL SYNOPTIC SETUP ACROSS OUR CWA IS VERY SIMILAR TO YESTERDAYS SETUP...WITH THE ONLY REAL DIFFERENCE BETWEEN THE TWO DAYS BEING AFTERNOON SURFACE TEMPERATURES. STRATUS ACROSS MUCH OF THE CWA REALLY BUT A HOLD ON TEMPERATURES ACROSS THE SOUTHEASTERN ONE-HALF OF THE CWA...WITH TEMPERATURES AS OF 19Z JUST NOW STRUGGLING INTO THE LOWER 70S THROUGH SOME LOCATION. LOCATIONS FARTHER NORTHWEST HOWEVER CLIMBED AS EXPECTED WITH TEMPERATURES NOW IN THE LOW 80S. ALL THAT BEING SAID...WITH THE STRATUS DECK DETERIORATING THERE STILL REMAINS SEVERAL HOURS FOR POTENTIAL DIABATIC HEATING WHICH COULD RESULT IN AFTERNOON HIGHS IN THE 80S FOR MOST ALL OF THE CWA. LARGE-SCALE ASCENT IS SEVERELY LACKING DUE TO THE FACT MID AND UPPER LEVEL JET ENERGY REMAINS RELEGATED TO THE NORTHWEST OF OUR AREA. THIS MEANS CONVECTIVE INITIATION ACROSS OUR AREA WILL REMAIN HEAVILY DEPENDENT UPON DIABATIC HEATING...AS WELL AS LOCALLY ENHANCED AREAS OF LOW LEVEL FORCING NEAR CONVERGENCE ZONES ASSOCIATED WITH THE SURFACE TROUGH AND DIFFERENTIAL HEATING BOUNDARY. THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST 0-1KM MLCAPE VALUES OF 2000-3000J/KG WILL BE PRESENT ACROSS THE EAST/SOUTHEASTERN HALF OF THE CWA...WITHIN THE AXIS OF LOW LEVEL MOISTURE PLUME...AT 00Z THIS EVENING. SPC MESO-ANALYSIS SUGGESTS MLCAPE VALUES WITHIN THE LOWEST 100MB HAVE ALREADY CLIMBED TO BETWEEN 2000 AND 2500J/KG ACROSS OUR SOUTHEASTERN CWA...SO FORECAST DATA SEEM RIGHT ON WITH RESPECT TO INSTABILITY. IN ADDITION...THE NAM...OPERATIONAL GFS AND EC ALSO SUGGEST DEEP LAYER BULK SHEAR VALUES ON THE ORDER OF 30KTS WILL BE PRESENT THIS AFTERNOON AND EVENING...WHICH IS NOT TREMENDOUS BUT ENOUGH TO SUPPORT ROTATING UPDRAFTS. A CAPPING INVERSION SHOULD KEEP MOST OF THE CONVECTIVE ACTIVITY AT BAY THROUGH AT LEAST 22Z...ESPECIALLY WITH THE LACK IN BROAD-SCALE ASCENT. AS DIABATIC HEATING CONTINUES THROUGH EARLY THIS EVENING HOWEVER...IT IS CERTAINLY NOT OUT OF THE REALM OF POSSIBILITIES THAT WE COULD SEE ISOLATED TO PERHAPS SCATTERED CONVECTION ACROSS PORTIONS OF THE CWA...WITH THIS ACTIVITY ALSO HAVING THE CAPABILITY TO TURN SEVERE DUE TO THE AFOREMENTIONED INSTABILITY AND SHEAR. GIVEN ALL THIS...WENT AHEAD AND OUTLOOKED ROUGHLY THE SOUTHEASTERN TWO-THIRDS OF THE CWA FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...PRIMARILY FOR THOSE LOCATIONS WITHIN THE LOW LEVEL MOISTURE PLUME AND NEAR SURFACE BOUNDARIES. CERTAINLY LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH SUCH ROBUST UPDRAFTS...ALONG WITH STRAIGHT-LINE WIND GUSTS IN ASSOCIATION WITH OUTFLOW. IN ADDITION...WITH THE PRESENCE OF THE SURFACE TROUGH...AND THE DIFFERENTIAL HEATING BOUNDARY...AREAS OF LOCALLY ENHANCED HORIZONTAL VORTICITY WILL ALSO BE SUPPORTIVE OF ISOLATED TORNADOES. WITH BROAD-SCALE ASCENT REMAINING VERY WEAK AND LITTLE IN THE WAY OF LOW LEVEL JET DEVELOPMENT ACROSS OUR AREA OVERNIGHT...ANY CONVECTION THAT DOES DEVELOP THIS AFTERNOON OR EVENING SHOULD DISSIPATE BY 06Z TONIGHT. QUIET CONDITIONS SHOULD THEN PRESENT THEMSELVES TO THE AREA THROUGH AT LEAST LATE-AFTERNOON FRIDAY. THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST A SURFACE WARM FRONT WILL LIFT NORTHWARD ACROSS THE CWA DURING THE DAY FRIDAY...WITH PERHAPS ENOUGH LOW LEVEL FORCING FOR LATE AFTERNOON CONVECTION ACROSS OUR NORTH/NORTHWESTERN CWA. LOW LEVEL MOISTURE VALUES WILL SHOULD REMAIN HIGH ACROSS MUCH OF THE CWA FRIDAY WITH SURFACE DEW POINTS CLIMBING INTO THE 60S THROUGH MOST LOCATIONS. THIS WILL HELP PROMOTE ANOTHER AFTERNOON OF INCREASED INSTABILITY AND THUS THE POTENTIAL FOR SEVERE WEATHER...PRIMARILY ACROSS OR NORTH/NORTHWEST IN THE VICINITY OF THE SURFACE WARM FRONT. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. PRIMARY FORECAST CONCERNS LIE WITH PRECIPITATION CHANCES. SEE YET ANOTHER CHANCE FOR OVERNIGHT SHOWERS AND THUNDERSTORMS ACROSS AT LEAST PORTIONS OF THE CWA...MAINLY THE NORTHERN HALF. MODELS IN DECENT AGREEMENT SHOWING PRETTY WEAK UPPER LEVEL RIDGING CENTERED OVER THE SRN CONUS OVERNIGHT...WITH ANOTHER WEAK MID/UPPER LEVEL DISTURBANCE EXPECTED TO IMPACT THE REGION. SIMILARITIES REMAIN AS FAR AS THE SFC PATTERN GOES...AND EXPECTING TO SEE LOW PRESSURE SET UP OVER WRN KS...WITH A FRONTAL BOUNDARY EXTENDING NORTHEAST THROUGH WRN/CENTRAL NEB. HAVENT NECESSARILY NEEDED THE STRONGEST FORCING TO GET THUNDERSTORMS GOING...AND EVEN WITH A WEAK DISTURBANCE ALONG WITH THE SFC BOUNDARY...EXPECTING THUNDERSTORMS TO MOVE THROUGH THE REGION. BETTER CHANCES CONTINUE TO LIE ACROSS THE NRN HALF OF THE CWA WITH SOUTHERN AREAS LOOKING TO REMAIN CAPPED BY WARMER MID LEVEL TEMPERATURES...AND KEPT THE HIGHER POPS GOING THERE. PLENTY OF INSTABILITY IN THE AREA...WITH THE MAIN AXIS AFFECTING OUR SC NEB COUNTIES...AND WITH DEEP LAYER SHEAR VALUES IN THE 25-40KT RANGE...POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS REMAINS IN PLACE. LOOKING TO SATURDAY...DID NOT MAKE SIGNIFICANT CHANGES TO THE FORECAST...WITH THE MAJORITY OF /IF NOT ALL/ THE CWA EXPECTED TO BE DRY. FRIDAY NIGHT ACTIVITY IS EXPECTED TO HAVE SHOVED OFF TO THE EAST...LEAVING THE CWA IN A BIT OF A LULL AHEAD OF THE NEXT SYSTEM. MODELS REMAIN IN DECENT AGREEMENT IN THE UPPER LEVELS...SHOWING A STRONGER SYSTEM TAKING AIM ON THE PLAINS...WITH A LOW PRESSURE SYSTEM SETTING UP OVER THE MONTANA/CANADIAN BORDER SATURDAY MORNING. THROUGH THE DAYTIME HOURS...THIS LOW /AND ACCOMPANYING TROUGH AXIS EXTENDING SOUTH THROUGH THE ROCKIES/ WILL CONTINUE TO SHIFT EAST. THE MAIN REASON NO BIG CHANGES WERE MADE IS THAT MODELS SHOW A MORE NOTABLE SPREAD IN SOLUTIONS AS WE GET LATER IN THE DAY AND THROUGH EVENING/OVERNIGHT HOURS. A STRONGER SURFACE COLD FRONT WILL ACCOMPANY THE PASSAGE OF THIS SYSTEM...AND KEPT THE LOW POPS GOING IN THE WEST FOR LATER IN THE DAY SATURDAY...IN CASE THE FASTER SOLUTION /NAM/ VERIFIES...COULD SEE A BIT OF PRECIPITATION START CREEPING IN. THESE DIFFERENCES BECOME EVEN MORE NOTICEABLE BY 06Z...WHEN THE 12Z NAM/09Z SREF IS SHOWING THE FRONT BASICALLY 2/3RD OF THE WAY THROUGH THE CWA...WITH THE 12Z GFS/00Z ECMWF IS BARELY INTO THE NORTHWESTERN CORNER. THAT CONTINUES AT 12Z WHEN THE FASTER SOLUTIONS HAVE CLEARED THE CWA...WITH THE SLOWER SOLUTIONS ABOUT 1/2-2/3RDS THE WAY THROUGH. LIKE FRIDAY NIGHT...THE BETTER POPS ARE CONFINED TO THE NORTHERN HALF OF THE CWA...WITH MODELS AGAIN SHOWING WARMER MID LEVEL TEMPS KEEPING THINGS CAPPED FOR AT LEAST PART OF THE NIGHT. CONCERN FOR STRONG/SEVERE WEATHER REMAINS IN PLACE...WE SEE A STRONGER SRLY LLJ DEVELOP...DECENT DEEP LAYER SHEAR IS IN PLACE...AND MODELS AGAIN SHOWING INCREASED INSTABILITY NOSING FROM THE SOUTH AND EAST. SHOULD BE ANOTHER WARM DAY...WITH AFTERNOON HIGHS BUMPED UP FEW DEGREES INTO THE MID 80S TO MID 90S...BUT WONT BE TOTALLY SURPRISED IF ADDITIONAL UPWARD TRENDING IS NEEDED. DO KEEP POPS GOING INTO THE DAY ON SUNDAY...WITH THE BETTER CHANCES SHIFTING TO THE ERN HALF OF THE CWA...BUT AGAIN CONFIDENCE IN LOW BECAUSE OF THE TIMING DIFFERENCES BETWEEN MODELS. THESE DIFFERENCES WITH THE TIMING OF THE FRONT IS MAKING THINGS PRETTY DIFFICULT FOR FIGURING OUT SUNDAY...IF THE FASTER SOLUTION VERIFIES...IT WILL BE MUCH COOLER AND PRETTY WINDY...THE SLOWER SOLUTION NOT SO MUCH. AT THIS POINT AM KEEPING THINGS A BLEND...BUT DID TREND WINDS UP AND HIGHS DOWN JUST A TOUCH. AHEAD TO DAYS 4-7...MONDAY THROUGH THURSDAY...WHILE THERE ARE PRECIPITATION CHANCES DURING THIS TIME FRAME...THEY ARE NOT IN EVERY POP LIKE IN THE FIRST PORTION OF THE LONG TERM PERIOD. MODELS NOT IN TOO BAD OF AGREEMENT WITH THE UPPER LEVEL PATTERN...WHICH SHOWS THE CWA PRIMARILY IMPACTED BY THE TROUGH ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE SYSTEM...WHICH IS MAKING SLOW EASTWARD PROGRESS ALONG THE US/CAN BORDER. EXPECTING DRY CONDITIONS SUNDAY NIGHT AND INTO MONDAY...WITH SMALL POPS RETURNING TO THE CWA MONDAY NIGHT AND TUESDAY AS THE TROUGH AXIS SWINGS INTO THE AREA FROM THE NORTHWEST. KEPT PTYPE AS SHOWER TO ISOLATED THUNDER...WITH MAIN INSTABILITY WELL SOUTH OF THE CWA...BUT CANT COMPLETELY RULE OUT A RUMBLE OF THUNDER OR TWO TUESDAY AFTERNOON. TUESDAY NIGHT THROUGH THURSDAY...THE FORECAST IS DRY...WITH MODELS SHOWING SHARPER NORTHWESTERLY FLOW/SLIGHT RIDGING DEVELOPING ACROSS THE AREA IN THE UPPER LEVELS AS A CUT OFF LOW PRESSURE SYSTEM SETS UP OVER THE DESERT SW AND THE ABOVE MENTIONED TROUGH DIGS FURTHER SOUTH AS IT MAKES ITS WAY TO THE EAST COAST. AS FAR AS TEMPERATURES GO...BETWEEN THE WEEKEND COLD FRONT AND ANOTHER FRONT ACCOMPANYING THE UPPER LEVEL TROUGH AXIS PASSAGE MON NIGHT/TUESDAY...HIGHS MONDAY AND TUESDAY ARE EXPECTED TO REMAIN IN THE 60S TO PERHAPS LOW 70S. WEDNESDAY AND THURSDAY START TO SEE A RETURN OF WARMER TEMPS TO THE REGION...AND HIGHS BOUNCING BACK INTO THE MID 70S. && .PREV DISCUSSION... /ISSUED 1220 PM CDT THU MAY 3 2012/ AVIATION...18Z KGRI TAF. IFR CEILINGS TO CONTINUE THROUGH 19Z...WITH VFR CONDITIONS EXPECTED THEREAFTER AS STRATUS DISSIPATES ACROSS THE AREA. SURFACE WINDS WILL REMAIN LIGHT AND VARIABLE FOR THE MOST PART BEFORE BECOMING MORE ESTABLISHED FROM THE SOUTH/SOUTHEAST BY 14Z FRIDAY. SIGNIFICANT VISIBILITY RESTRICTIONS ARE NOT ANTICIPATED THROUGH THE NEXT 24 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM/AVIATION...BRYANT LONG TERM...ADO
Hazardous weather outlook, May 3, 3:50 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 350 PM CDT THU MAY 3 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 041200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 350 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THROUGH MIDNIGHT...THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM BEAVER CITY...TO KEARNEY...TO WOLBACH. SEVERE WEATHER WILL BE POSSIBLE SHOULD THUNDERSTORMS DEVELOP...WITH HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND ISOLATED TORNADOES ALL BEING POSSIBLE. HEAVY RAINFALL MAY ALSO PROMOTE LOCALIZED FLASH FLOODING THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND FRIDAY EVENING ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY ALONG AND NORTH OF A LINE FROM LEXINGTON TO GENOA. HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. FRIDAY NIGHT THROUGH SUNDAY WILL BRING CONTINUED THUNDERSTORM CHANCES TO THE OUTLOOK AREA. THERE WILL BE THE POTENTIAL FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA DURING THE OVERNIGHT HOURS FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS WOULD BE HAIL NEAR THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH. TUESDAY WILL SEE THE RETURN OF ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA...HOWEVER SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH MIDNIGHT ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BEAVER CITY...TO KEARNEY...TO WOLBACH. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/ADO
In the hours before
Local storm report, May 3, 11:07 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1107 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TORNADO 2 NE DAVENPORT 40.33N 97.78W
05/02/2012 THAYER NE NWS STORM SURVEY
REPORT FROM SURVEY TEAM INDICATES A TORNADO TOUCHED DOWN
APPROXIMATELY 2 MILES NORTHEAST OF DAVENPORT AND LIFTED 3
MILES NORTHEAST OF DAVENPORT. THE PRELIMINARY RATING OF
THE TORNADO IS AN EF-1 WITH AN ESTIMATED MAXIMUM WIND
SPEED OF 105 MPH. THE PATH LENGTH IS APPROXIMATELY 1 MILE
WITH A WIDTH OF 250 YARDS. THE TIME OF THIS TORNADO WAS
FROM 1003 PM CDT TO 1007 PM CDT.
&&
ODERSpecial weather statement, May 3, 3:11 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT THU MAY 3 2012
NEZ073-083-032045-
HARLAN NE-PHELPS NE-
311 PM CDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHELPS AND
NORTHEASTERN HARLAN COUNTIES UNTIL 345 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAGAN...OR 8 MILES SOUTHEAST OF HOLDREGE...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FUNK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4050 9918 4035 9917 4035 9918 4032 9919
4024 9940 4035 9948
TIME...MOT...LOC 2012Z 232DEG 23KT 4037 9927The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:15 PM CDT | Special Weather Statement | GID | Nance | 30 min |
| May 2, 7:21 PM CDT | Special Weather Statement | GID | Howard | 24 min |
| May 2, 7:24 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 36 min |
| May 2, 7:37 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 38 min |
| May 2, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls, Webster | 42 min |
| May 2, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 40 min |
| May 2, 8:14 PM CDT | Severe Thunderstorm Warning | GID | Nance | 46 min |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Howard | 41 min |
| May 2, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, York | 48 min |
| May 2, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 44 min |
| May 2, 8:49 PM CDT | Tornado Warning | GID | Clay, Nuckolls, Thayer | 26 min |
| May 2, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 36 min |
| May 2, 9:09 PM CDT | Special Weather Statement | GID | York | 36 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 50 min |
| May 2, 9:29 PM CDT | Special Weather Statement | GID | Buffalo | 31 min |
| May 2, 9:49 PM CDT | Tornado Warning | GID | Clay, Fillmore, Nuckolls | 41 min |
| May 2, 9:53 PM CDT | Tornado Warning | GID | Thayer | 29 min |
| May 2, 10:00 PM CDT | Areal Flood Advisory | GID | Clay, Fillmore, Nuckolls, Thayer | 3 hr |
| May 2, 10:07 PM CDT | Special Weather Statement | GID | Hamilton | 23 min |
| May 2, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton | 50 min |
| May 2, 10:13 PM CDT | Severe Thunderstorm Warning | GID | Clay | 47 min |
| May 2, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 43 min |
| May 2, 10:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 29 min |
| May 2, 10:40 PM CDT | Tornado Warning | GID | Fillmore | 35 min |
| May 2, 10:57 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton, Kearney | 48 min |
| May 2, 11:02 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 43 min |
| May 2, 11:22 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 23 min |
| May 2, 11:37 PM CDT | Flash Flood Warning | GID | Clay | 6 hr |
| May 2, 11:42 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 33 min |
| May 2, 11:42 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton | 48 min |
| May 2, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton | 26 min |
| May 3, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 50 min |
| May 3, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 45 min |
| May 3, 12:43 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 47 min |
| May 3, 12:51 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 39 min |
| May 3, 1:15 AM CDT | Flash Flood Warning | GID | Fillmore | 6 hr |
| May 3, 1:26 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Webster | 49 min |
| May 3, 1:47 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 28 min |
| May 3, 3:59 AM CDT | Special Weather Statement | GID | Adams | 46 min |
| May 3, 4:14 AM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 46 min |
| May 3, 4:59 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Kearney, Webster | 46 min |
| May 3, 5:28 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 47 min |
| May 3, 5:56 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 34 min |
| May 3, 7:00 AM CDT | Areal Flood Warning | GID | Clay, Fillmore | 5 hr |
| May 3, 3:11 PM CDT | Special Weather Statement | GID | Phelps | 34 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Kearney, Phelps | 28 min |
| May 3, 3:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 47 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 33 min |
| May 3, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 27 min |
| May 3, 5:17 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 28 min |
| May 3, 6:33 PM CDT | Special Weather Statement | GID | Howard | 27 min |
| May 3, 6:56 PM CDT | Special Weather Statement | GID | Nance | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.